Shall i take suppliments???
Nov 13, 2010
I have been reading your forum for the last 3 years and it was very informative and helpful. I am positive for the last 3 years my CD4 increased from 200 to 400 so far with 4 different drugs tested. I am currently on TENVIR EM and NVP Total of 3 pills a day. I developed many side effects during the change of the drugs and current I am OK with less side effects. I have a question. My body weight doesnt seem to increase for the last 2 years on the drug I am using. My height of 179 weight is only 57 kg.. I take 4-5 meals a day lots of rise, fish and egg and still doesnt help to increase the weight. I am worried of loosing weight. I exercise 4-5 times in gym and my coach recommended to take protein supplement to increase my body weight, I have discussed this with my doctor and she says do not take reason being the current drugs I am using could develop side effects to the liver and kidney, the doctor further explains that I should avoid all supplementary products that possibly risk to the liver and kidney. my doctor changed and another one suggested I could go on with other supplements that good for health. I am just confuse here I hope you could help me to provide better answer please. Shall I take protein supplements as suggested by my trainer?
Thanks Love you
Response from Dr. Frascino
Protein supplements recommended by your trainer should not pose any problems with your current antiretrovirals or bother your liver, kidneys or other organs. It's always a good idea to show the supplement to your HIV specialist just so he can check all the ingredients, as there are many different types of products currently on the market.
Continue to optimize your diet and exercise regularly for best results.
Good luck. Be well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting AIDS From Insertive Anal Sex Without Condom
- Do Swollen Lymph Nodes Mean I Have AIDS?
- Is Oral Ulcers A Sign Of Acute HIV Infection?
- Can You Get HIV From Picking Your Nose?
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Can Penicillin Cure Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.